Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 30, 2006, 5:50 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2006, 5:50 PM EDT (21:50 UTC)
- Expired
- Aug 30, 2006, 6:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:02 PM EDT | HAIL 1 | Horse Pasture, VA | |
| Aug 30, 6:05 PM EDT | TSTM WND DMG | Fieldale, VA | TREE DOWN ON CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 302150
SVRRNK
VAC089-690-302245-
/O.NEW.KRNK.SV.W.0239.060830T2150Z-060830T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED AUG 30 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 645 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HORSE PASTURE...
OR ABOUT NEAR SPENCER...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HORSE PASTURE...
MARTINSVILLE AIRPORT...
MARTINSVILLE CITY...
AND CHATMOSS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3682 7967 3672 7967 3656 7972 3655 8002
3677 8007 3677 8003 3680 7991 3680 7982
3678 7975
$$2 follow-up statements
000
WWUS51 KRNK 302214
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT WED AUG 30 2006
VAC089-690-302245-
/O.CON.KRNK.SV.W.0239.000000T0000Z-060830T2245Z/
CITY OF MARTINSVILLE VA-HENRY VA-
613 PM EDT WED AUG 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HENRY COUNTY AND THE CITY OF MARTINSVILLE...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR VILLA HEIGHTS AND MARTINSVILLE CITY...MOVING NORTHEAST
AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIELDALE...BASSETT...COLLINSVILLE...STANLEYTOWN...MOUNTAIN
VALLEY...LEATHERWOOD...FIGSBORO...CHATMOSS AND AXTON.
COUNTY OFFICIALS REPORTED TREES DOWN IN FIELDALE AND QUARTER SIZE
HAIL IN HORSE PASTURE WITH THIS STORM.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWEST NORTH CAROLINA.
LAT...LON 3682 7967 3672 7967 3656 7972 3655 8002
3677 8007 3677 8003 3680 7991 3680 7982
3678 7975
$$
AMS000
WWUS51 KRNK 302241
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT WED AUG 30 2006
VAC089-690-302250-
/O.EXP.KRNK.SV.W.0239.000000T0000Z-060830T2245Z/
CITY OF MARTINSVILLE VA-HENRY VA-
640 PM EDT WED AUG 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY AND THE CITY OF
MARTINSVILLE COUNTIES EXPIRES AT 645 PM EDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHWEST NORTH CAROLINA.
LAT...LON 3682 7967 3672 7967 3656 7972 3655 8002
3677 8007 3677 8003 3680 7991 3680 7982
3678 7975
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:55 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 30, 4:55 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT WED AUG 30 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A COUPLE OF FRONTAL BNDRYS AND AN APPROACHING TROPICAL STORM SYSTEM
MAKING FOR A VERY COMPLICATED WX PTTN ACROSS THE REGION FOR THE NEXT
SEVERAL DAYS. FRONT STRETCHED EAST-WEST OVER NC THIS AFTN IS THE
FOCUS FOR TSTMS IN VERY UNSTABLE AIR. VERY LITTLE DRY AIR ALOFT AND
WEAK SHEAR WILL RESULT IN HEAVY RAINERS WITH THE OCCASIONAL WET
DOWNBURST PRODUCING DAMAGING WINDS...MAINLY FROM THE NC LINE SOUTH.
TRAINING CELLS WILL ALSO CREATE A THREAT OF ISOLATED FLASH FLOODING.
A SECOND BNDRY WILL DROP THRU NRN VA INTO THE REGION TNGT. MEANWHILE
HIGHLY AMPLITUDE FLOW ALOFT WITH DEEP TROF OVER THE MIDWEST & MS
VALLEY STILL DIGGING SOUTH. WITH THIS...DIFFLUENT FLOW WILL DEVELOP
ALOFT OVERNIGHT INTO THURSDAY OVER THE SOUTHERN APPALACHIAN REGION
CREATING A DEFORMATION ZONE ACROSS THE REGION AND A PERSISTENT AREA
OF RAIN. THIS WILL ONLY HELP TO PRIME THE GROUND FOR THE REMNANTS OF
ERNESTO AS IT IS EXPECTED TO TRACK RIGHT UP INTO CENTRAL VIRGINIA ON
FRIDAY. ALL TOTALED...UP TO 6 INCHES OF RAIN COULD EASILY BE SEEN
WITH THE ENTIRE EVENT WITH EVEN HIGHER AMOUNTS ALONG EASTERN SLOPES
OF THE BLUE RIDGE...ESP NORTH OF ROA. WINDS OF 10 TO 25 MPH GUSTING
TO 40 ARE NOT A CONCERN...BUT WITH SATURATED GROUND...THESE WINDS
COULD TOPPLE LARGE TREES.CAUSING POWER OUTAGES.
DEW POINTS THIS AFTERNOON ARE HIGHER THAN GUIDANCE...THEREFORE WENT
A CAT WARMER WITH DEW POINTS AND TONIGHT LOWS. WITH A WARMER START
TO THE MORNING...BUMPED UP THURSDAY HIGH TEMPERATURES AS WELL.
MODELS RUNNING FAST WITH REMNANTS OF ERNESTO MOVING NORTH OF THE
AREA AND THEREFORE WENT WARMER THAN GUIDANCE AS TROPICAL AIR
INCREASES TEMPERATURES AND DEW POINTS. ONCE REMNANTS MOVE TO THE
NORTH FRIDAY AFTERNOON AND EVENING...DRIER AIR WILL WORK INTO THE
AREA BUT THE HUMIDITIES MAY REMAIN.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CRNT MODEL CONSENSUS SHOWS THE REMNANTS OF ERNESTO AND ASSOC
RAINFALL WILL PULL OUT AROUND FRIDAY NIGHT...BUT WITH ANOTHER UPR
LOW DROPPING DOWN INTO THE CENTRAL PORTION OF THE
COUNTRY...SOUTHERLY FLOW ALOFT WILL CONTINUE TO PULL SHORTWAVES UP
INTO THE FCST AREA. CONVECTIVE ACTIVITY WILL BE MUCH MORE SCTD AND
DIURNAL THRU MIDWEEK.
&&
.AVIATION...
SHOWERS/TSTMS WILL BE INCREASING THIS AFTN ESP ACROSS THE SOUTH
ALONG AND NEAR FRNTL BNDRY NEAR THE NC/VA BORDER. AS THE FRONT SINKS
SOUTH THIS EVENING...MORE STABLE LOW LVL AIR WILL MOVE IN CREATING
AN INVERSION AND LOW CIGS AND AREAS OF LIGHT TO MODERATE RAIN. CIGS
AND VSBYS WILL BE SLOW TO RECOVER TMRW MORNING AS ADDITONAL MOISTR
SURGES INTO THE AREA FROM THE SOUTH OVER THE FRONT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ016-017-022>024-032>035-043>047-058-
059 UNTIL 4 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ003>006-019-020 UNTIL 4 PM FRIDAY.
WV...NONE.
&&
RCSHazardous weather outlook, Aug 30, 2:59 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT WED AUG 30 2006 VAZ016-017-022>024-032>035-043>047-058-059-311900- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO LATE WEEK. IN ADDITION RAINFALL REPORTS ARE REQUESTED. VAZ007-009>015-018>020-WVZ042>045-311900- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG- ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER RAINFALL REPORTS ARE REQUESTED. NCZ001-002-018-311900- ASHE-ALLEGHANY-WATAUGA- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON...AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. NCZ003>006-019-020-311900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO OVERNIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. SK
In the hours before
Local storm report, Aug 30, 5:07 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 1 N ELKIN 36.27N 80.85W
08/30/2006 SURRY NC LAW ENFORCEMENT
TREES DOWN ON CC CAMP ROAD.
&&
HYSELLSpecial weather statement, Aug 30, 5:07 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 507 PM EDT WED AUG 30 2006 NCZ004-302200- STOKES NC- 507 PM EDT WED AUG 30 2006 AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WALNUT COVE...OR ABOUT 3 MILES NORTHWEST OF PINE HALL...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PRESTONVILLE AT 515 PM EDT...SANDY RIDGE AT 520 PM EDT AND AYERSVILLE AT 525 PM EDT. EXPECT TORRENTIAL RAIN AND GUSTY WINDS THROUGH 5:30 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Local storm report, Aug 30, 5:13 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG ENON 36.15N 80.47W
08/30/2006 YADKIN NC LAW ENFORCEMENT
TREES DOWN.
&&
HYSELLSpecial weather statement, Aug 30, 5:20 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EDT WED AUG 30 2006 VAZ058-059-302226- CHARLOTTE-HALIFAX- 520 PM EDT WED AUG 30 2006 THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...INTENSIVE CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AS HIGH AS 50 MPH WILL BE AFFECTING THE LOCATIONS ALONG AND EAST OF HIGHWAY 501 THROUGH 630 PM. SOUTH BOSTON...HALIFAX...CLUSTER SPRINGS AND SAXE CAN EXPECT THE STRONGEST STORMS. ONE HOUR RAINFALL RATES AS HIGH AS 3 INCHES WILL OCCUR WITH THESE STORMS. THIS WILL CAUSE EXCESSIVE PONDING OF WATER ON ROADS...SO SLOW DOWN IF TRAVELING THROUGH SOUTH BOSTON OR HALIFAX TO AVOID HYDROPLANING. 05
Special weather statement, Aug 30, 5:29 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 529 PM EDT WED AUG 30 2006 NCZ005-VAZ032-043-044-302230- ROCKINGHAM NC-PATRICK VA-PITTSYLVANIA VA-HENRY VA- 529 PM EDT WED AUG 30 2006 AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SANVILLE AT 535 PM EDT... HORSE PASTURE AT 540 PM EDT...RIDGEWAY AT 545 PM EDT...MARTINSVILLE AIRPORT AND FIELDALE AT 550 PM EDT...AND MARTINSVILLE CITY AND VILLA HEIGHTS AT 555 PM EDT. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. AMS
Special weather statement, Aug 30, 5:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 538 PM EDT WED AUG 30 2006 WVZ045-302245- GREENBRIER WV- 538 PM EDT WED AUG 30 2006 AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF MARLINTON TO 10 MILES NORTHEAST OF BABCOCK STATE PARK...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...RUPERT AND QUINWOOD AT 550 PM EDT...ANJEAN AT 555 PM EDT...DUO AT 600 PM EDT AND WILLIAMSBURG AT 605 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:18 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 29 more | 61 hr |
| Aug 30, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 78 min |
| Aug 30, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.